Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir & Sustiva
Aug 5, 2003

For those beginning treatment with Sustiva+ Combivir or deciding which treatment to begin, I would like to give my experience with this regimen.

I started the regimen a little more than 2 years ago. My CD4 count was 314 and my VL was 395K. My physician thought this was sufficiently high to begin treatment though I was unsure and wanted to wait one more cycle(app. one (1) month). The following month I tested again and my numbers had increased, though minimally. I agreed to the treatment and began. My numbers begin to decrease almost immediately. After three months my CD4 was up to 516 and my VL was down to 163K. After 6 months, my CD4 was up to 712 and my VL was down to less than 400. At nine months I was less than 50 and have been to this day. I adhere to the regular course of treatment for these drugs, 1 combivir-AM and 1combivir=1sustiva-PM.

If I may, the important thing about this regimen and any I assume is to be diligent about adherence. Try not to miss doses!!! It can be difficult, it was for me in the beginning. Leading an active lifestyle(trial lawyer), your mind is always on something else; however, it is important to be extremely diligent.

Early detection is, I believe, the key to success. After that, the regiment can be tolerated quite well.

Response from Dr. Young

Thanks for your note and comments.

I think that readers apprehensive about starting treatment will value your comments.

Good luck and keep up the adherence, BY



Previous
Dosing schedule vs. erratic work life
Next
new strategy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement